Ask an expert
Question

04 Jul 2005

Help with my daughter's twitch
Good day please can you help me with regards to some advise.
My 5 year old daughter who suffers with allergies from time to time has developed a neck twitch.
This has happened from last Wednesday. This neck twitch happends at various times duuring the day.
Yesterday this twitch seemed worse.
Is this a reaction to the medication that i give her in the evening called "Deselex" which helps suppress allergies.
Or is this a nervous disorder or problem?
When i asked my daughter why she does this , she said that she feels itchy & her head aches.

What should i do?
Do i take her to a general practioner first?
Do i take her to a pediatrican next?
Do i take her to a pyschiatrist?

Just a bit of information:
About 8 weeks ago we went through a terrible patch with her.
She had high fevers & her tonsils were inflammed.
We took her to a GP who prescrbed Ponstan syrup , an antibiotic & Clarityne Syrup .
Since then my daughter has been fine.
2 weeks ago i took her her for her yearly checkup @ an E.N.T.Specialist who said that she is fine & who tole me to only give her 5mls Deselex in the evening to help suppress allergies.

I eagerly await your reply.

Regards
Carmy

Answer 419 views
Expert
momentum expert

01 Jan 0001

Carmie, I can’t say that it is due to the Deselex®, but the dosage does sound high to me (Children aged 2 to 5 years may be given 1.25 mg once daily). The safest would be to stop all medication and to make an appointment with the paediatrician ASAP. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.